MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 14MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 14MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035471430
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
Analysis of the returned device found that the subject coil was broken/fractured during use.There were no clinical consequences to the patient reported as a result of this event and the procedure was completed successfully.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the device returned together with microcatheter.The coil delivery wire was found to be kinked/bent in multiply areas.The main coil was found to be broken/fractured.The main coil was found to be stuck inside the microcatheter.The main coil was found to be stretched.The suture was found to be damaged.During functional inspection, coil in catheter friction functional test ¿ unable to perform as the main coil was found to be broken/fractured and stuck inside the microcatheter.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event could not be replicated; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information received indicated that the device was prepared for use as per the directions for use, the device was confirmed to be in good condition prior to use on the patient, continuous flush was set up and maintained and the patients anatomy was described as 'moderately torturous'.The device was analyzed.The main coil was found to be broken off of the coil delivery wire and stuck inside the microcatheter.The coil was found to be stretched.The suture was found to be damaged.The coil delivery wire was found to be kinked/bent.An assignable cause of procedural factors will be assigned to the aa reported coil in catheter friction and to the as analyzed codes main coil broken/fractured during use, coil delivery wire kinked/bent, main coil stretched, main coil suture damage, coil jammed as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.

Brand Name
TARGET 360 SOFT 14MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17476679
Report Number3008881809-2023-00401
Device Sequence Number2711875
Product Code HCG
UDI-Device Identifier07613252192695
UDI-Public07613252192695
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2025
Device Catalogue NumberM0035471430
Device Lot Number23676995
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2023
Initial Report FDA Received Date08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER); EXCELSIOR XT-17 MICROCATHETER (STRYKER); NEUROFORM ATLAS STENT (STRYKER); SYNCHRO GUIDEWIRE (STRYKER)
Patient Age53 YR
Patient SexFemale
Patient RaceAsian